Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 2, NWS Paducah, KY

January 19, 20064 states

NWS Paducah, KY issued this wind advisory at Jan 19, 2006, 8:58 AM CST for 4 states. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 8:58 AM CST (14:58 UTC)
Expired
Jan 19, 2006, 5:00 PM CST
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KPAH 191458
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
858 AM CST THU JAN 19 2006

...WIND ADVISORY THIS AFTERNOON FOR THE ENTIRE QUAD STATE REGION...

.THE COMBINATION OF DEVELOPING LOW PRESSURE TO OUR WEST AND HIGH
PRESSURE OVER FLORIDA WILL RESULT IN VERY WINDY CONDITIONS TODAY
OVER THE ENTIRE QUAD STATE REGION.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-192300-
/O.NEW.KPAH.WI.Y.0002.060119T1500Z-060119T2300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
858 AM CST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS FROM 40 TO 50
MPH...ARE EXPECTED TODAY OVER MUCH OF THE QUAD STATE REGION. THIS
WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
PROFILE VEHICLES TRAVELING ON EAST OR WEST OORIENTEDRROADWAYS IN
ADDITION...THE STRONG WINDS WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES. BOATERS AND MOTORISTS ARE URGED TO USE
EXTRA CAUTION TODAY.


$$
1 follow-up statement
000 
WWUS73 KPAH 191502 AAA
NPWPAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
902 AM CST THU JAN 19 2006

...WIND ADVISORY THIS AFTERNOON FOR THE ENTIRE QUAD STATE
REGION...

.THE COMBINATION OF DEVELOPING LOW PRESSURE TO OUR WEST AND HIGH
PRESSURE OVER FLORIDA WILL RESULT IN VERY WINDY CONDITIONS TODAY
OVER THE ENTIRE QUAD STATE REGION.

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-192300-
/O.CON.KPAH.WI.Y.0002.000000T0000Z-060119T2300Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
902 AM CST THU JAN 19 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS FROM 40 TO
50 MPH...ARE EXPECTED TODAY OVER MUCH OF THE QUAD STATE REGION.
THIS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR
HIGH PROFILE VEHICLES TRAVELING ON EAST OR WEST ORIENTED ROADWAYS.
IN ADDITION...THE STRONG WINDS WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES. BOATERS AND MOTORISTS ARE URGED TO USE
EXTRA CAUTION TODAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:26 AM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Jan 19, 3:26 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
326 AM CST THU JAN 19 2006

.DISCUSSION...
WARM AIR ADVECTION REGIME WELL UNDER WAY EARLY THIS MORNING.
TEMPERATURES ALREADY 3-5 DEGREES ABOVE GFS/NAM/NGM MOS GUIDANCE.
EXPECT TO SEE RAPID LOW CLOUD DEVELOPMENT NORTHEASTWARD TODAY ON THE
I295 ISENTROPIC SURFACE. THE GFS MORE AGRESSIVE WITH LOW LEVEL
MOISTURE RETURN...WHILE THE NAM HOLDS OFF A BIT...AND THE NAM
SURFACE DEWPOINTS AT 19/06Z WERE VERY CLOSE. EXPECT LOW CLOUDS TO
INCREASE THIS MORNING AND TO BE COVERING THE ENTIRE CWA BY EARLY
AFTERNOON. AS THIS DECK THICKENS...MAY SEE A SPRINKLE OR
TWO...ESPECIALLY OVER THE NORTHWEST HALF WHERE THE WARM AIR
ADVECTION WILL BE STRONGEST...BUT WILL REFRAIN FROM MENTIONING POPS
AT THIS TIME.

LOW LEVEL MOISTURE CONTINUES TO INCREASE TONIGHT AS SOUTHWARD
SINKING FRONT AND ASSOCIATED LOW PRESSURE SYSTEM APPROACH THE
REGION. WITH LACK OF UPPER SUPPORT...MODELS DONT GO TOO CRAZY WITH
POPS...SO WILL KEEP IN CHC CATEGORY.

ON FRIDAY MODELS BEGIN TO DIVERGE AND THINGS BEGIN TO GET
INTERESTING. NAM SHOWING A MORE PROGRESSIVE UPPER PATTERN THEREFORE
IT HAS THE FRONT JUST INTO THE NORTHWESTERN AND WESTERN SECTIONS OF
OUR CWA BY 00Z SATURDAY...WHEREAS THE GFS HAS IT JUST UPSTREAM OF
THOSE AREAS AROUND THE SAME TIME. MODELS BOTH SHOWING MAXIMUM JET
STREAM WINDS CLEARLY ON THE EAST SIDE OF THE UPPER TROF WHICH SHOULD
CAUSE IT TO SLOWLY WEAKEN AND BE MORE PROGRESSIVE...WHICH WOULD
RESEMBLE THE NAM SOLUTION.

BOTH MODELS ADVECT LOW TO MID 50S SURFACE DEWPOINTS INTO THE CWA
PRIOR TO FROPA FRIDAY NIGHT...HOWEVER INSTABILITY AND CAPE VALUES
STILL RATHER LOW. IMPRESSIVE JET ENERGY (130-140 KTS) WILL BE
SITUATED TO THE NORTH AND WEST OF THE CWA AS THE FRONT CROSSES THE
AREA...BUT THE RIGHT ENTRANCE REGION WILL BE LAGGING TOO FAR BEHIND
TO HAVE MUCH EFFECT. WIND SHEAR...BOTH DIRECTIONAL AND SPEED...WILL
BE PLENTIFUL WITH IMPRESSIVE HELICITY VALUES IN EXCESS OF 400 M2/S2.
FRONT SHOULD BE CLEAR OF OUR EASTERN BORDER COUNTIES BETWEEN 06Z-12Z
SATURDAY MORNING...DEPENDING WHICH MODEL IS CORRECT. WILL ONLY HAVE
POPS OVER THE EASTERN THIRD OF THE CWA AFTER MIDNIGHT FRIDAY NIGHT
AS THE FRONT MAKES GOOD PROGRESS ACROSS THE CWA AND MODELS NOT
REALLY SHOWING A DECENT CHANCE OF WRAP AROUND MOISTURE. EXPECT
PRECIP TO COME TO AN END FRIDAY NIGHT BEFORE TEMPERATURES AND
CRITICAL THICKNESSES BECOME TOO COLD TO CHANGE THE PRECIP OVER TO
SNOW.

MADE HARDLY ANY CHANGES BEYOND THE FIFTH PERIIOD...BUT WITH MODELS
CONTINUING TO SHOW A GOOD SOAKING SUNDAY NIGHT INTO MONDAY
NIGHT...TWEAKED POPS UP THERE. FUTURE SHIFTS WILL LIKELY HAVE TO
INCREASE POPS.

BASED ON RECENT TRENDS AND MODEL MOS NUMBERS...TENDED TO GO AT OR
ABOVE GUIDANCE FOR TEMPERATURES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

JAP
Hazardous weather outlook, Jan 19, 4:41 AM CST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CST THU JAN 19 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
441 AM CST THU JAN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HARARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING.
INSTABILITY WILL BE MARGINAL...BUT THERE IS A POTENTIAL FOR A FEW
STORMS TO BECOME SEVERE...WITH A FEW ISOLATED TORNADOES POSSIBLE
DUE TO IMPRESSIVE WIND SHEAR PROFILES. THE MAIN THREAT WITH ANY STORMS
THAT DO BECOME SEVERE WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND EVENING.

JAP

Nearby

Wind Advisories in Kentucky, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.